TECVAYLI® may cause side effects that are serious, life-threatening, or lead to death, including Cytokine Release Syndrome (CRS) and Neurologic problems.
Call your healthcare provider right away if you develop any of the signs or symptoms of CRS or neurologic problems listed below at any time during your treatment with TECVAYLI®:
Cytokine Release Syndrome (CRS). Signs and symptoms of CRS may include:
(100.4°F or higher)
Dizziness or lightheadedness
Confusion or restlessness
Increased liver enzymes in your blood
Step-up dosing may help reduce both the chance of getting CRS and the severity of it
TECVAYLI® activates your immune cells to help fight your disease. This activation can cause a serious or life-threatening side effect called Cytokine Release Syndrome (or CRS).
Your provider will give you premedication and use step-up dosing to decrease the likelihood and severity of CRS. Pretreatment medications may also be needed for doses given after a dose delay.
42% of people taking TECVAYLI® experienced CRS after step-up dose 1, 35% after step-up dose 2, and 24% after the initial treatment dose (the third dose)
Less than 3% of people taking TECVAYLI® had a first occurrence of CRS after the third dose
Neurologic problems. Symptoms of neurologic problems with TECVAYLI® include:
Numbness and tingling (feeling like "pins and needles")
Muscle weakness in your body or face
or stabbing pain
Due to the risk of CRS and neurologic symptoms, you should be hospitalized for 48 hours after all doses of TECVAYLI® that are part of the “step-up dosing schedule.” The “step-up dosing schedule” is when you receive the first 2 doses of TECVAYLI®, which are called “step-up doses,” and then you receive the first “treatment dose” of TECVAYLI®. After “step-up dose 1” of TECVAYLI®, the dose of TECVAYLI® is increased. After “step-up dose 2,” the dose is increased again when you receive the first “treatment dose” of TECVAYLI®.
Your healthcare provider will monitor you for signs and symptoms of CRS and neurologic problems during treatment with TECVAYLI®, as well as other side effects and treat you as needed.
Do not drive or operate heavy or dangerous machinery during and for 48 hours after your TECVAYLI® “step-up dosing schedule” is completed, or at any time during treatment with TECVAYLI® if you develop new neurologic symptoms until the symptoms go away.
What are the possible side effects of TECVAYLI®?
TECVAYLI® may cause serious side effects, including:
See “What is the most important information I should know about TECVAYLI®?”
Liver problems. TECVAYLI® can cause liver problems that may lead to death. Increased bilirubin and liver enzymes in your blood are common with TECVAYLI® and can also sometimes be severe. These increases in liver enzymes can happen with or without you also having CRS. Your healthcare provider will monitor you for these problems before you start and during treatment with TECVAYLI®. Tell your healthcare provider if you develop any symptoms of a liver problem including:
loss of appetite
pain in your right upper stomach area (abdomen)
yellowing of your skin or white part of your eyes
Infections. Upper respiratory tract infections and pneumonia are common with TECVAYLI®. TECVAYLI® can cause bacterial and viral infections that are severe, life-threatening, or that may lead to death.
Your healthcare provider will monitor you for signs and symptoms of infection before and during treatment with TECVAYLI®.
Your healthcare provider may prescribe medicines for you to help prevent infections, and treat you as needed if you develop an infection during treatment with TECVAYLI®.
Tell your healthcare provider right away if you get a fever, chills, or any signs or symptoms of an infection.
Decreased white blood cell counts. Decreased white blood cell counts are common with TECVAYLI® and can also be severe. Fever sometimes also happens with low white blood cell counts and may be a sign that you have an infection. Your healthcare provider will check your blood cell counts before you start and during treatment with TECVAYLI®, and treat you as needed.
Allergic reactions and injection site reactions. TECVAYLI® can cause allergic reactions that can affect your whole body (systemic), and also cause injection site reactions.
Some people taking TECVAYLI® can develop symptoms of an allergic reaction that can affect their whole body and may include fever or a swollen tongue. Get medical help right away if you develop symptoms of an allergic reaction during treatment with TECVAYLI®.
Injection site reactions are common with TECVAYLI® and can include: redness, heat, swelling, bruising, bacterial skin infection (cellulitis), discomfort, blood collection under the skin at the injection site (hematoma), and rash. Tell your healthcare provider if you develop any severe injection site reactions.
Your healthcare provider may temporarily or permanently stop TECVAYLI® if you have any of the side effects listed above and they are severe.
The most common side effects of TECVAYLI® include:
Pain in your joints and muscles, back and chest muscles, and in your arms and legs
Upper respiratory tract infections and pneumonia. See "Infections" above
The most common severe abnormal lab test results with TECVAYLI® include:
Decreased white blood cells, red blood cells, and platelets
These are not all the possible side effects of TECVAYLI®.
Call your doctor for medical advice about side effects. You may report side effects to FDA at 1-800-FDA-1088.
Your healthcare team may change your treatment plan if you experience side effects.
TECVAYLI® is available only through the TECVAYLI® Risk Evaluation and Mitigation Strategy (REMS) due to the risk of CRS and neurologic problems.
You will receive a TECVAYLI® Patient Wallet Card from your healthcare provider. Carry the TECVAYLI® Patient Wallet Card with you at all times and show it to all of your healthcare providers. The TECVAYLI® Patient Wallet Card lists signs and symptoms of CRS and neurologic problems.
TECVAYLI® is a ready-to-use treatment
TECVAYLI® is given by a doctor or nurse as a subcutaneous injection under the skin, usually in your stomach area (abdomen), your thigh, or another area of your body.
Step-up dosing is done with TECVAYLI® to reduce the chance of getting CRS and/or experiencing neurologic problems
The amount of TECVAYLI® you receive will be increased from the first to second dose, and then increased again from the second to third dose
The amount of TECVAYLI® you receive will be based on your body weight
The amount given for the third dose will be the same as your ongoing weekly dose
You should be hospitalized for 48 hours after each dose given to you during the step-up dosing schedule
Step-up dosing may be administered in the hospital setting
Step-up dose 2 and/or the first treatment dose may be given between 2 to 4 days* after the previous step-up dose so your healthcare team can manage any side effects.
*But could be given up to 7 days after the previous step-up dose. Your healthcare provider will decide the number of days to wait between your doses of TECVAYLI®.
Things to keep in mind as you start TECVAYLI®
Tell your doctor or healthcare provider about any medications you are currently taking, including prescription medicines, over-the-counter medicines, vitamins, and herbal supplements
Before each step-up dose and your first treatment dose of TECVAYLI®, you will receive medicines to help reduce your risk and/or lessen the severity of a serious or life-threatening side effect known as CRS
After your step-up doses, your healthcare provider will decide if you need to receive medicines to help reduce your risk of CRS with future doses
You should be hospitalized for 48 hours after administration of all doses within the TECVAYLI® step-up dosing schedule
CRS, cytokine release syndrome.
You may need to receive care at more than one treatment center as you start and continue TECVAYLI®
You should be admitted to the hospital when you start treatment with TECVAYLI®. This is where you should receive your step-up dosing schedule, so that you can be monitored for at least 48 hours after each dose to ensure you are tolerating the treatment. Once the step-up dosing schedule is complete, you will transition to receiving weekly doses of TECVAYLI®, which may be given at a different treatment facility in the outpatient setting.
Here are some tips to keep in mind during transitions in your care:
After an initial step-up dosing schedule, you will be given TECVAYLI® weekly thereafter, possibly at a different location. Your care team can help you set up these appointments, and you may want to consider scheduling the first one before you leave the hospital. It should take place one week after your first treatment dose.
Talk to your care team about when and where you will receive your initial step-up doses of TECVAYLI®, and where you will receive your ongoing weekly treatment doses. It is very important to have good communication with your care team. If there’s anything you’re unsure about, don’t hesitate to ask.
To help you keep track of treatment, the Starting treatment with TECVAYLI® brochure includes a section for you to jot down each time you’re given a dose of TECVAYLI®.
It’s also a good idea to keep track of how you’re feeling each day so that you can discuss it with your care team to help them determine whether or not you are experiencing side effects. You may also want to save important contact numbers in your phone so that you can easily get in touch with your care team if/whenever necessary.
Remember to always carry your TECVAYLI® Patient Wallet Card so that you can be easily identified as someone receiving TECVAYLI®. You may also want to take a picture of it with your cellphone in the event that you misplace the card.